Alabama, 2005Tropical Storm in Alabama, August 29 to 30, 2005
August 29 to 30, 2005 · NWS BMX · 39 events in 39 counties and zones
Hurricane Katrina made landfall along the Gulf Coast early Monday morning August 29, 2005 as a large category four hurricane. Sustained winds were around 145 mph in southeast Louisiana.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 8
- Property damage
- $35 million
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Katrina made landfall along the Gulf Coast early Monday morning August 29, 2005 as a large category four hurricane. Sustained winds were around 145 mph in southeast Louisiana. Katrina continued northward affecting areas from New Orleans to Mobile. Devastating damage occurred along the Gulf Coast and New Orleans sustained major damage and flooding. Katrina weakened to a tropical storm by Monday evening August 29, 2005 northwest of Meridian. Katrina continued northward across eastern Mississippi overnight. Katrina produced local effects that were widespread across central Alabama. Thousands of trees and power lines were brought down, minor to major structural damage occurred and power outages were lengthy and widespread. Several locations remained without power for a week or longer. Six tornadoes occurred across central Alabama in association with Katrina, 4 F0's and two F1's. Storm total rain amounts ranged from one inch or less in the northeast to 5 to 6 inches in the northwest counties near the Mississippi state line. Only Tuscaloosa County reported flash flooding and only minor river flooding occurred on the upper Tombigbee River. Alabama Power reported that this was the worst event in their history for damage and power outages statewide. A few storm total rain amounts include Hamilton (4.82 inches), Addison (3.62 inches), Troy (2.18 inches) and Selma (2.00 inches). A few peak wind gusts reported include Cuba (80 mph), Fayette (75 mph), Vance (68 mph), Birmingham (60 mph) and Oakmulgee (49 mph). Many locations west of a line from Selma to Hamilton may have experienced wind gusts up to 80 mph. Two men were injured in Tuscaloosa County when a tree fell in front of their vehicle and then the vehicle slid under it. One person was slightly injured when a tree fell on their home in Pickens County. One man was injured when a tree fell on his car in Marengo County. In Hale County, two people were injured when a tree fell on their mobile home. One man was injured when a tree fell onto his home. One man was injured when he left his vehicle as trees fell around him and he was subsequently hit by another vehicle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 29, 2:44 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 29, 2:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT MON AUG 29 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
PLEASE LOOK AT HWOBMX...HLSBMX...FFABMX...NPWBMX...WCNBMX FOR
UPDATES OF ALL OF OUR CURRENT PRODUCTS. SORRY TO BE VERY
SHORT...BUT WE NEED THIS WORKSTATION TO ISSUE WARNINGS.
THANK YOU HUN FOR THE COORDINATION.
.LONG TERM (FRIDAY THROUGH MONDAY)...
DRY CONDITIONS WITH TEMPERATURES AROUND AVERAGE WILL PREVAIL
THROUGH THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 74 83 69 87 / 100 100 30 10
ANNISTON 74 83 69 90 / 100 90 30 10
BIRMINGHAM 74 83 69 90 / 100 100 30 10
TUSCALOOSA 75 86 69 93 / 100 70 20 10
CALERA 76 84 69 91 / 100 80 20 10
AUBURN 74 85 72 89 / 100 60 30 10
MONTGOMERY 75 86 72 93 / 100 60 20 10
TROY 76 87 71 90 / 100 60 20 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...INLAND TROPICAL STORM WARNING IN EFFECT FOR AREAS GENERALLY WEST
OF INTERSTATE 65 FROM 8AM CDT MONDAY UNTIL 4PM CDT TUESDAY.
WIND ADVISORY IN EFFECT FOR AREAS EAST OF INTERSTATE 65 FROM
1PM CDT MONDAY UNTIL 4PM CDT TUESDAY.
FLOOD WATCH IN EFFECT FOR ALL OF CENTRAL ALABAMA FROM MONDAY
AFTERNOON UNTIL TUESDAY EVENING.
TORNADO WATCH 755 AND 756 IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR OF
CENTRAL ALABAMA.
&&
10/ARMHazardous weather outlook, Aug 29, 10:41 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 AM CDT MON AUG 29 2005
ALZ011>015-017>050-292200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1141 AM CDT MON AUG 29 2005
...INLAND TROPICAL STORM WARNING IN EFFECT WESTERN CENTRAL ALABAMA
THROUGH 10 AM TUESDAY...
...TORNADO WATCH UNTIL 7 PM TODAY FOR MUCH OF CENTRAL ALABAMA...
...FLASH FLOOD IN EFFECT 4 PM TODAY THROUGH 7 PM TUESDAY...
...WIND ADVISORY IN EFFECT FOR EASTERN CENTRAL ALABAMA FROM 1 PM
TODAY THROUGH 10 AM TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT).
WEATHER CONDITIONS WILL DETERIORATE TODAY AS DANGEROUS HURRICANE
KATRINA MOVES ACROSS EASTERN MISSISSIPPI THIS AFTERNOON AND TONIGHT.
THE DANGERS ASSOCIATED WITH LAND-FALLING HURRICANES INCLUDE
TORRENTIAL RAIN AND FLASH FLOODING...DAMAGING WIND GUSTS...
TORNADOES...AND SUBSEQUENT RIVER FLOODING. WITH A PROJECTED PATH
OF KATRINA ACROSS EASTERN MISSISSIPPI...KEEPING MUCH OF CENTRAL
ALABAMA IN THE DANGEROUS EASTERN SIDE OF THE HURRICANE.
KATRINA WILL HAVE THE MOST IMPACT ON AREAS WEST OF INTERSTATE 65.
SUSTAINED WINDS OF 45 TO 55 MPH...WITH GUSTS TO 70 MPH WILL
SPREAD ACROSS THE SOUTHWEST COUNTIES THIS AFTERNOON...GENERALLY
WEST OF A TUSCALOOSA TO MONTGOMERY LINE. THESE WIND SPEEDS WILL
CONTINUE THROUGH THE EVENING HOURS...AND THEN DIMINISH AFTER
MIDNIGHT. EAST OF THIS LINE...SUSTAINED WINDS OF 25 TO 35 MPH ARE
EXPECTED THIS AFTERNOON...WITH GUSTS UP TO 40 MPH. WIND SPEEDS WILL
THEN INCREASE THIS EVENING TO 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH.
THE MOST CRITICAL PERIOD FOR WIND AND HEAVY RAINFALL WILL BE FROM 4
PM THIS AFTERNOON UNTIL MIDNIGHT TONIGHT. THERE WILL BE ISOLATED
TORNADOES IN THE FEEDER BANDS ASSOCIATED WITH KATRINA. THESE
TYPE OF TORNADOES DEVELOP FAST AND MAY HAVE LITTLE OR NO WARNING.
THIS IS A VERY DANGEROUS STORM AND ACTION TO PROTECT YOUR LIFE AND
PROPERTY SHOULD ALREADY BE COMPLETED.
FOR MORE SPECIFIC DETAILS, PLEASE SEE INLAND TROPICAL STORM WATCH
(NPWBMX), HURRICANE LOCAL STATEMENT (HLSBMX) AND A PUBLIC WEATHER
STATEMENT (PNSBMX).
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).
KATRINAS DIRECT IMPACT WILL CONTINUE THROUGH TUESDAY MORNING...
ALTHOUGH THE STRONG WINDS AND HEAVY RAINFALL WILL DIMINISH EARLY
IN THE MORNING. RIVER FLOODING WILL BE A CONCERN THROUGH MOST OF THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL...WILL BE NEEDED TODAY AND TONIGHT IN SUPPORT OF
HURRICANE KATRINA OPERATIONS.
In the hours before
Local storm report, Aug 29, 1:38 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
238 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 8 SE DADEVILLE 32.75N 85.67W
08/29/2005 TALLAPOOSA AL EMERGENCY MNGR
TREES DOWN AND SOME STRUCTURAL DAMAGE IN REELTOWM.
&&
MROSETropical Storm, Sumter
- When
- August 29, 4:00 PM CST to August 30, 6:00 AM CST
- Where
- Sumter forecast zone
- Property damage
- $4.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Hundreds of trees and power lines were blown down across Sumter County during Katrina. Power outages were widespread and lasted up to a week. Numerous structures, homes and vehicles were damaged.
Tropical Storm, Autauga
- When
- August 29, 5:00 PM CST to August 30, 3:00 AM CST
- Where
- Autauga forecast zone
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Several trees and power lines were blown down countywide in association with Katrina.
Tropical Storm, Bibb
- When
- August 29, 5:00 PM CST to August 30, 3:00 AM CST
- Where
- Bibb forecast zone
- Property damage
- $210,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Several trees and power lines were blown down across Bibb County. Power outages were widespread. Several vehicles and homes were damaged by the fallen trees.
Tropical Storm, Chilton
- When
- August 29, 5:00 PM CST to August 30, 3:00 AM CST
- Where
- Chilton forecast zone
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Several trees and power lines were blown down across Chilton County. Several roadways were blown and temporarily closed due to the fallen trees. This damage was produced by Katrina.
Tropical Storm, Dallas
- When
- August 29, 5:00 PM CST to August 30, 3:00 AM CST
- Where
- Dallas forecast zone
- Property damage
- $240,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down as Katrina affected the area. Many of the fallen trees landed on structures and vehicles. Thousands of customers were without power.
Tropical Storm, Fayette
- When
- August 29, 5:00 PM CST to August 30, 6:00 AM CST
- Where
- Fayette forecast zone
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Numerous trees and power lines were snapped off or blown down as Katrina affected the area. Several homes and vehicles were damaged by the fallen trees.
Tropical Storm, Greene
- When
- August 29, 5:00 PM CST to August 30, 6:00 AM CST
- Where
- Greene forecast zone
- Property damage
- $1.8 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Extensive tree and power line damage occurred during Katrina. Numerous structures, homes and vehicles were damaged. Power outages were widespread and lengthy and affected the entire county. Many businesses suffered significant damage.
Tropical Storm, Hale
- When
- August 29, 5:00 PM CST to August 30, 6:00 AM CST
- Where
- Hale forecast zone
- Injuries
- 4 direct, 0 indirect
- Property damage
- $1.8 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Hundreds of trees and power lines were blown down countywide. At least three quarters of the county was without power for an extended period of time. Numerous structures, homes and vehicles were damaged. Some of the damage was major. Four people across the county were injured during the storm. Two people were injured when a tree fell on their mobile home. One man was injured when a tree fell onto his home. One man was injured when he left his vehicle as trees fell around him and he was subsequently hit by another vehicle.
Tropical Storm, Jefferson
- When
- August 29, 5:00 PM CST to August 30, 3:00 AM CST
- Where
- Jefferson forecast zone
- Property damage
- $6.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Hundreds of trees and power lines were snapped off or blown down during Katrina. Numerous roadways were impassable due to the fallen trees. Many structures, homes and vehicles were damaged. At least 150,000 customers were without power for several hours.
Tropical Storm, Lamar
- When
- August 29, 5:00 PM CST to August 30, 6:00 AM CST
- Where
- Lamar forecast zone
- Property damage
- $1.8 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Extensive tree and power line damage occurred across Lamar County during Katrina. Power outages were widespread and lengthy. Several roadways were impassable due to fallen trees. Many structures, homes and vehicles were damaged.
Tropical Storm, Lowndes
- When
- August 29, 5:00 PM CST to August 30, 3:00 AM CST
- Where
- Lowndes forecast zone
- Property damage
- $110,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Numerous trees and power were blown down across Lowndes County. Power outages were widespread and lengthy.
Tropical Storm, Marengo
- When
- August 29, 5:00 PM CST to August 30, 5:00 AM CST
- Where
- Marengo forecast zone
- Injuries
- 1 direct, 0 indirect
- Property damage
- $2.4 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Hundreds of trees and power lines were snapped off or blown down during Katrina. Numerous structures, homes and vehicles were damaged. One man was injured when a tree fell on his car. Power outages were widespread and lasted up to a week.
Tropical Storm, Montgomery
- When
- August 29, 5:00 PM CST to August 30, 3:00 AM CST
- Where
- Montgomery forecast zone
- Property damage
- $175,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Numerous trees and power lines were snapped off or blown down as Katrina affected the area. Power outages were widespread. Numerous structures, homes and vehicles were damaged.
Tropical Storm, Perry
- When
- August 29, 5:00 PM CST to August 30, 4:00 AM CST
- Where
- Perry forecast zone
- Property damage
- $1.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Numerous trees and power lines were blown down during Katrina. Power outages were widespread and in some cases lasted for a week. At least 2200 customers were without power. Several roadways were blocked by fallen trees and were impassable.
Tropical Storm, Shelby
- When
- August 29, 5:00 PM CST to August 30, 4:00 AM CST
- Where
- Shelby forecast zone
- Property damage
- $3.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Numerous trees and power lies were blown down across Shelby County during Katrina. Power outages were widespread. Many homes sustained roof damage.
Tropical Storm, Tuscaloosa
- When
- August 29, 5:00 PM CST to August 30, 6:00 AM CST
- Where
- Tuscaloosa forecast zone
- Injuries
- 2 direct, 0 indirect
- Property damage
- $5.5 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Extensive and widespread tree and power line damage occurred across the county as Katrina affected the area. Numerous structures were damaged. A few fires were caused by downed power lines and trees. Many roadways were impassable due to fallen trees. Two men were injured when a tree fell in front of their vehicle and then slid under it.
Tropical Storm, Coosa
- When
- August 29, 6:00 PM CST to August 30, 3:00 AM CST
- Where
- Coosa forecast zone
- Property damage
- $60,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Several trees and power lines were blown down across Coosa County associated with Katrina. Many locations were without power.
Tropical Storm, Elmore
- When
- August 29, 6:00 PM CST to August 30, 3:00 AM CST
- Where
- Elmore forecast zone
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
A few trees and power lines were brought down during Katrina.
Tropical Storm, Pickens
- When
- August 29, 6:00 PM CST to August 30, 5:00 AM CST
- Where
- Pickens forecast zone
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Extensive tree and power line damage occurred as Katrina affected the area. Many roadways were impassable due to fallen trees. Power outages were widespread. Several structures were damaged. One grocery store had its roof torn off. One person was slightly injured when a tree fell on their home.
Tropical Storm, Talladega
- When
- August 29, 6:00 PM CST to August 30, 3:00 AM CST
- Where
- Talladega forecast zone
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Numerous trees and power lines were blown down countywide. Many of the fallen trees blocked roadways. At least 5000 customers were without power. At least one mobile home was significantly damaged.
Tropical Storm, Walker
- When
- August 29, 6:00 PM CST to August 30, 5:00 AM CST
- Where
- Walker forecast zone
- Property damage
- $800,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down during Katrina. At least half of the power customers in the county lost power for several hours.
Tropical Storm, Winston
- When
- August 29, 6:00 PM CST to August 30, 5:00 AM CST
- Where
- Winston forecast zone
- Property damage
- $1.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
Numerous trees and power lines were blown down across Winston County as Katrina affected the area. Most of the major thoroughfares in the county were temporarily impassable due to fallen trees. Numerous structures were damaged. Power outages were widespread and lengthy.
Tropical Storm, Blount
- When
- August 29, 7:00 PM CST to August 30, 3:00 AM CST
- Where
- Blount forecast zone
- Property damage
- $60,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Several trees and power lines were blown down in the high winds produced by Katrina. Power outages were widespread.
Tropical Storm, Marion
- When
- August 29, 7:00 PM CST to August 30, 6:00 AM CST
- Where
- Marion forecast zone
- Property damage
- $3.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Numerous trees and powerlines were knocked down during Katrina. Numerous structures, homes and vehicles were damaged. Power outages were extensive.
Tropical Storm, Pike
- When
- August 29, 7:00 PM CST to August 30, 2:00 AM CST
- Where
- Pike forecast zone
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Several trees and power lines were knocked down as Katrina affected the area.
Tropical Storm, St. Clair
- When
- August 29, 7:00 PM CST to August 30, 3:00 AM CST
- Where
- St. Clair forecast zone
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Several trees and power lines were snapped off or blown down during Katrina. Many locations were without power for a time. At least 3000 customers were without power.
Tropical Storm, Clay
- When
- August 29, 11:00 PM CST to August 30, 3:00 AM CST
- Where
- Clay forecast zone
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Several trees and a few power lines were blown down countywide.
Tropical Storm, Barbour
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Barbour forecast zone
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Several trees and power lines were blown down throughout Barbour County. This was a result of Katrina.
Tropical Storm, Bullock
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Bullock forecast zone
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Several trees and power lines were knocked during Katrina.
Tropical Storm, Calhoun
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Calhoun forecast zone
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Several trees and power lines were blown down during the high winds of Katrina. At least a few homes sustained roof damage.
Tropical Storm, Chambers
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Chambers forecast zone
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
A few trees and power lines were blown down countywide.
Tropical Storm, Cherokee
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Cherokee forecast zone
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Numerous trees were snapped off or blown down across Cherokee County during Katrina.
Tropical Storm, Cleburne
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Cleburne forecast zone
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
A few trees and power lines were blown down countywide.
Tropical Storm, Etowah
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Etowah forecast zone
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Several trees and power lines were knocked down during Katrina. A few structures were damaged. At least 9000 customers were without power.
Tropical Storm, Lee
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Lee forecast zone
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
A few trees and power lines were knocked down during Katrina.
Tropical Storm, Macon
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Macon forecast zone
- Property damage
- $65,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Several trees and power lines were blown down during Katrina. At least a few homes were damaged.
Tropical Storm, Randolph
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Randolph forecast zone
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
A few trees and powerlines were blown down countywide.
Tropical Storm, Russell
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Russell forecast zone
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
A few trees and power lines were knocked down during Katrina.
Tropical Storm, Tallapoosa
- When
- August 29, 11:30 PM CST to August 30, 3:00 AM CST
- Where
- Tallapoosa forecast zone
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Numerous trees and power lines were knocked down as Katrina affected the area.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Mississippi, August 29, 200515 deaths · 104 injured · $7.4 billion · 47 events
- Tornadoes and Damaging Winds in Georgia, August 29, 20051 death · 10 injured · $14 million · F2 · 44 events
- Storm Surge in Louisiana, August 29, 2005$31 billion · 10 events
- Flash Flooding and Flooding in Kentucky, August 29 to 30, 20051 death · $4.8 million · 5 events
- Storm Surge in Mississippi, August 29, 2005$11 billion · 3 events
- Hurricane in Louisiana, August 29, 2005$53 million · 9 events
- Tornadoes in Mississippi, August 29, 2005$600,000 · F2 · 2 events
- Tornado in Mississippi, August 29, 2005$470,000 · F2 · 1 event
- Flash Flooding in Mississippi, August 29, 2005$4.7 million · 20 events
- Hurricane in Arkansas, August 29, 2005$7.4 million · 2 events
- Flash Flooding in West Virginia, August 29, 2005$1.8 million · 9 events
- Tornado in Mississippi, August 29, 2005$400,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471407, 5471251, 5471253, 5471259, 5471263, 5471322, 5471323, 5471324, 5471325, 5471326, 5471328, 5471330, 5471332, 5471400, 5471405, 5471410, 5471262, 5471264, 5471401, 5471408, 5471411, 5471412, 5471254, 5471331, 5471402, 5471406, 5471260, 5471252, 5471255, 5471256, 5471257, 5471258, 5471261, 5471321, 5471327, 5471329, 5471403, 5471404, 5471409.